Abstract
We calculate the exact tail asymptotics of stationary response times for open stochastic event graphs, in the irreducible and reducible cases. These networks admit a representation as (max, plus)-linear systems in a random medium. We study the case of renewal input and i.i.d. service times with subexponential distributions. We show that the stationary response times have tail asymptotics of the same order as the integrated tail of service times. The mutiplicative constants only involve the intensity of the arrival process and the (max, plus)-Lyapunov exponents of the sequence of (max, plus)-matrices.
Similar content being viewed by others
References
S. Asmussen, H. Schmidli and V. Schmidt, Tail probabilities for non-standard risk and queueing processes with subexponential jumps, Adv. in Appl. Probab. 31 (1999) 422–447.
H. Ayhan, Z. Palmowski and S. Schlegel, Cyclic queueing networks with subexponential service times, Private communication (2002).
F. Baccelli, G. Cohen, G.J. Olsder and J.P. Quadrat, Synchronization and Linearity (Wiley, New York, 1992).
F. Baccelli and S. Foss, On the saturation rule for the stability of queues, J. Appl. Probab. 32 (1995) 494–507.
F. Baccelli and S. Foss, Moments and tails in monotone-separable stochastic networks, Rapport INRIA 4197, Ann. Appl. Probab. (2003) (to appear).
F. Baccelli, S. Foss and M. Lelarge, Tails in generalized Jackson networks with subexponential service distributions, in preparation.
F. Baccelli, S. Schlegel and V. Schmidt, Asymptotics of stochastic networks with sub-exponential service times, Queueing Systems 33 (1999) 205–232.
C.M. Goldie and C. Klüppelberg, Subexponential distributions, in: A Practical Guide to Heavy Tails: Statistical Techniques and Applications, eds. R.J. Adler, R.E. Feldman and M.S. Taqqu (Birkhäuser, Basel, 1997) pp. 435–459.
C. Klüppelberg, Subexponential distributions and integrated tails, J. Appl. Probab. 25 (1988) 132–141.
A.G. Pakes, On the tails of waiting-time distributions, J. Appl. Probab. 12 (1975) 555–564.
N. Veraverbeke, Asymptotic behavior of Wiener-Hopf factors of a random walk, Stochastic Process. Appl. 5 (1977) 27–37.
Author information
Authors and Affiliations
Rights and permissions
About this article
Cite this article
Baccelli, F., Lelarge, M. & Foss, S. Asymptotics of Subexponential Max Plus Networks: the Stochastic Event Graph Case. Queueing Systems 46, 75–96 (2004). https://doi.org/10.1023/B:QUES.0000021142.51241.76
Issue Date:
DOI: https://doi.org/10.1023/B:QUES.0000021142.51241.76